Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 186, NWS Memphis, TN

July 12, 2001Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2001, 11:30 PM CDT for Coahoma County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 11:30 PM CDT (04:30 UTC)
Expired
Jul 13, 2001, 12:00 AM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2284 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 130432
SVRMEM

MSC027-130500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL MIDNIGHT CDT.

* AT 1126 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES NORTH OF SHERARD...MOVING SOUTH AT 25 MPH.

* CITIEeS IN THE PATH OF THIS STORM INCLUDE...
  CLARKSDALE...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3443 9061 3425 9081 3391 9065 3399 9034

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:20 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 12, 9:20 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT THU JUL 12 2001

CURRENT PACKAGE LOOKS GOOD. WILL LET IT RIDE.

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.